Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 14, 2004, 4:00 PM EDT for Saint Clair County, Michigan. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 14, 2004, 5:15 PM EDT
- In force
- 75 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Saint Clair County, MI
The radar
The Detroit radar (KDTX), 66 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS53 KDTX 142000
SVRDTX
MIC147-142115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 515 PM EDT
* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
16 MILES WEST OF ST. CLAIR...OR ABOUT 12 MILES NORTHEAST OF MOUNT
CLEMENS...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. CLAIR AROUND 435 PM EDT
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4316 8300 4291 8297 4291 8272 4274 8273
4280 8245 4317 8238
$$
DRC / SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:25 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 14, 3:25 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 325 PM EDT MON JUN 14 2004 .DISCUSSION... THE SHORT WAVE AND ASSOCIATED SURFACE SYSTEM WILL MOVE EAST OF THE AREA BY 00Z, AND WILL TAKE WITH IT THE LOW LEVEL MOIST AXIS FUELING SEVERE CONVECTION AT PRESS TIME. THE TRAILING SURFACE TROF WILL SETTLE INTO OHIO OVERNIGHT WHILE WASHING OUT AS WEAK HIGH PRESSURE BUILDS INTO LOWER MICHIGAN. CONSIDERING THE RAINFALL RECEIVED AROUND THE AREA, WET GROUND, AND MOSTLY CLEAR SKY, FOG WILL DEVELOP OVERNIGHT AND LAST A COUPLE HOURS AFTER SUNRISE ON TUESDAY. EXPECT SOME PATCHY DENSE NEAR SUNRISE AROUND THE AREA. WELL GET AT LEAST ONE DAY TO CATCH OUR BREATH AS HIGH PRESSURE LINGERS AROUND SE MICHIGAN THROUGH TUESDAY NIGHT, BUT THEN THE NEXT LOW PRESSURE SYSTEM IS SLATED TO ARRIVE ON WEDNESDAY. WATER VAPOR IMAGERY SHOWS THE UPPER SYSTEM GATHERING ITSELF OVER WESTERN CANADA THIS AFTERNOON. THERE IS GOOD MODEL AGREEMENT THAT THIS WAVE WILL DIG INTO THE DAKOTAS AND BRING A RESPECTABLE SURFACE LOW INTO NW ONTARIO. THE COLD FRONT WILL MOVE THROUGH SE MICHIGAN WEDNESDAY AFTERNOON AND EVENING AND DRAW WARM AND HUMID AIR BACK INTO THE REGION. THE 12Z ETA IS BALLPARKING CAPE AROUND 2000 J/KG WEDNESDAY AFTERNOON WITH 35 KT WINDS AROUND 500 MB. THE WIND SHEAR WILL BE MARGINAL FOR SEVERE WEATHER BUT BIG ENOUGH CAPE WILL TEND TO OVERCOME THAT, AND ANTICIPATE AT LEAST SOME ORGANIZATION POSSIBLE AS THE SYSTEM MOVES THROUGH DURING PEAK HEATING. THERE IS SOME INDICATION OF A WAVE DEVELOPING ALONG THIS FRONT OVER THE OHIO VALLEY ON THURSDAY. PLAN TO HOLD OFF ON ADDING POPS AT THIS POINT TO GET A BETTER LOOK AT THIS TREND, WHICH SHOWS A SUDDEN MOVE TO THE NORTH THIS RUN, AND EVALUATE HOW MUCH ELEVATED CONVECTION WILL BE POSSIBLE. THE LONG RANGE MODELS ARE MAINTAINING THE BROAD UPPER LOW OVER CENTRAL CANADA AND INTO THE MIDWEST TOWARD THE WEEKEND. THE DETAILS ARE TRENDING TOWARD MORE HEIGHT FALLS OVER THE ROCKIES AND LESS OVER THE GREAT LAKES. SO FAR, THERE IS NOT A BIG IMPACT ON THE GOING FORECAST FOR SE MICHIGAN AS THE NEXT COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH WILL INSTALL HIGH PRESSURE BY SATURDAY. IN FACT, THE FRONT IS FAR ENOUGH SOUTH THAT WE CAN REMOVE SHOWERS FROM THE SATURDAY FORECAST, AND KEEP AN EYE ON THE OHIO VALLEY WAVE FOR SUNDAY. THE CANADIAN AND EURO MODELS SUGGEST THE LOWER HEIGHTS OVER THE ROCKIES AND A TREND TOWARD MORE ZONAL UPPER FLOW OVER THE GREAT LAKES DURING THE SUNDAY AND MONDAY PERIOD. THERE IS NOT MUCH SUPPORT FOR THIS SOLUTION FROM THE NCEP ENSEMBLE MEMBERS, BUT THIS HAS BEEN PART OF THE LARGE SCALE PATTERN OVER RECENT WEEKS, AND WOULD KEEP LOW PRESSURE SYSTEMS TO OUR WEST AND SOUTH EARLY NEXT WEEK. && .DTX WATCHES/WARNINGS/ADVISORIES...NONE. && BT EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, Jun 14, 12:39 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1239 PM EDT MON JUN 14 2004 MIZ063-068>070-075-076-082-083-151100- LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-ST. CLAIR-WASHTENAW-WAYNE- 1239 PM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 467 IS IN EFFECT UNTIL 6 PM. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH STORMS BECOMING MORE SCATTERED THIS EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. WIND GUSTS TO 70 MPH ARE THE MAIN HAZARD...WITH HAIL TO ONE INCH IN DIAMETER ALSO POSSIBLE. IN ADDITION...BRIEF HEAVY RAIN COULD CAUSE LOCALIZED PONDING OF WATER ON ROADWAYS. STORM MOTION WILL BE TO THE EAST AT 45 MPH. AN UPPER LEVEL DISTURBANCE AND SURFACE TROUGH WILL MOVE ACROSS LOWER MICHIGAN THIS AFTERNOON AND EVENING. THE AIRMASS ACROSS SOUTHEAST MICHIGAN WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 2 PM AND 6 PM THIS AFTERNOON. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE STATE ON WEDNESDAY. AN UNSTABLE AIRMASS OVER SOUTHEAST MICHIGAN AHEAD OF THIS FRONT WILL PROVIDE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON FRIDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. THE SPOTTER NETWORK HAS BEEN ACTIVATED. MIZ047>049-053>055-060>062-151100- BAY-GENESEE-HURON-LAPEER-MIDLAND-SAGINAW-SANILAC-SHIAWASSEE-TUSCOLA- 1239 PM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 468 IS IN EFFECT UNTIL 8 PM. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH STORMS BECOMING MORE SCATTERED THIS EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER ARE THE MAIN HAZARDS. HEAVY RAIN IS ALSO POSSIBLE...WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS. STORM MOTION WILL BE TO THE EAST AT 30 MPH. AN UPPER LEVEL DISTURBANCE AND SURFACE TROUGH WILL MOVE ACROSS LOWER MICHIGAN THIS AFTERNOON AND EVENING. THE AIRMASS ACROSS SOUTHEAST MICHIGAN WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 2 PM AND 8 PM THIS AFTERNOON. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE STATE ON WEDNESDAY. AN UNSTABLE AIRMASS OVER SOUTHEAST MICHIGAN AHEAD OF THIS FRONT WILL PROVIDE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON FRIDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BRAVENDER
In the hours before
Local storm report, Jun 14, 3:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
301 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LINDEN 42.82N 83.78W
06/14/2004 0.88 INCH GENESEE MI TRAINED SPOTTER
&&
JBLocal storm report, Jun 14, 3:05 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
305 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 5 N CLIO 43.25N 83.74W
06/14/2004 0.50 INCH SAGINAW MI BROADCAST MEDIA
25 MPH WIND GUST
&&
JBLocal storm report, Jun 14, 3:17 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG FENTON 42.80N 83.71W
06/14/2004 GENESEE MI AMATEUR RADIO
2 FOOT DIAMETER TREE BRANCH BROKEN OFF
&&
JBLocal storm report, Jun 14, 3:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST COHOCTAH 42.76N 83.95W
06/14/2004 50 MPH LIVINGSTON MI AMATEUR RADIO
0310 PM HAIL 3 E FENTON 42.80N 83.65W
06/14/2004 1.00 INCH OAKLAND MI TRAINED SPOTTER
0310 PM TSTM WND DMG MANCHESTER 42.15N 84.04W
06/14/2004 WASHTENAW MI AIRPLANE PILOT
POWER LINES AND FOUR FOOT DIAMETER TREES DOWN
0315 PM TSTM WND DMG HOLLY 42.80N 83.62W
06/14/2004 OAKLAND MI TRAINED SPOTTER
SMALL BRANCHES DOWN
0330 PM HAIL 4 N NOVI 42.53N 83.49W
06/14/2004 0.50 INCH OAKLAND MI TRAINED SPOTTER
&&
JBLocal storm report, Jun 14, 3:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FENTON 42.80N 83.71W
06/14/2004 0.50 INCH GENESEE MI TRAINED SPOTTER
45 MPH WIND GUST
&&
JBLocal storm report, Jun 14, 3:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MANCHESTER 42.15N 84.04W
06/14/2004 WASHTENAW MI AMATEUR RADIO
POWER LINES AND FOUR FOOT DIAMETER TREES DOWN
&&
JBThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:13 PM EDT | Special Marine Warning | DTX | 92 min | |
| Jun 13, 8:15 PM EDT | Tornado Warning | DTX | Saint Clair, Sanilac | 60 min |
| Jun 14, 2:06 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 84 min |
| Jun 14, 2:18 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 57 min |
| Jun 14, 2:19 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 71 min |
| Jun 14, 2:39 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 66 min |
| Jun 14, 2:42 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 78 min |
| Jun 14, 2:50 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 85 min |
| Jun 14, 3:17 PM EDT | Special Marine Warning | DTX | 118 min | |
| Jun 14, 3:17 PM EDT | Special Marine Warning | DTX | 118 min | |
| Jun 14, 3:21 PM EDT | Special Marine Warning | DTX | 114 min | |
| Jun 14, 3:21 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 54 min |
| Jun 14, 3:32 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 58 min |
| Jun 14, 3:35 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 70 min |
| Jun 14, 7:16 PM EDT | Special Marine Warning | DTX | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.